Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 2001, 2:28 AM CDT for Ida County, Woodbury County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2001, 2:28 AM CDT (07:28 UTC)
- Expired
- Jun 10, 2001, 3:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ida County, IA, Woodbury County, IA
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 100728 SVRFSD IAC093-193-100800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 228 AM CDT SUN JUN 10 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IDA COUNTY IN NORTHWEST IOWA EASTERN WOODBURY COUNTY IN NORTHWEST IOWA * UNTIL 300 AM CDT * AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 3 MILES NORTH OF CUSHING TO 20 MILES SOUTHWEST OF ANTHON...OR FROM 16 MILES NORTHWEST OF IDA GROVE TO 21 MILES SOUTHEAST OF SIOUX CITY...MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HOLSTEIN AROUND 235 AM CDT GALVA AROUND 240 AM CDT BATTLE CREEK...DANBURY AROUND 245 AM CDT IDA GROVE AROUND 250 AM CDT THIS STORM WILL PRODUCE DAMAGING WIND AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4256 9578 4222 9624 4222 9534 4256 9541
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:20 PM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 9, 9:20 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 PM CDT SAT JUN 9 2001 LINE OF THUNDERSTORMS NOW FILLING IN FM CNTRL DKTS TO CNTRL NE AND NOW LOOKS LIKE MOST OF CWA WILL HAVE TSTMS LKLY MOVG EWD OVR CWA AFTER MIDN. EARLIER UPDATED WITH NEW WATCH TO UP POPS TO AT LEAST SCT OVR CWA...BUT WILL MONITOR FOR ANOTHER UPDATE TO UNQUALIFIED POPS. OTRW PREV FCST IN THE BALLPARK. BIG QUESTION IS HOW MUCH OF THE TSTMS WILL REMAIN SVR AFT MIDN...AND WILL KEEP THE MENTION OF SVR MOST SD CWA EXCPT FAR SE...BUT WDLY SCT SVR FURTHER E NOT OUT OF QUESTION AS SHORT WAVE INTERACTS WITH LOW LVL JET AND INSTABILITY. .FSD...NONE RYRHOLM
In the hours before
Special weather statement, Jun 10, 12:35 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1235 AM CDT SUN JUN 10 2001 ...SEVERE THUNDERSTORM WATCH NUMBER CANCELLED FOR PARTS OF SOUTH CENTRAL EASTERN SOUTH DAKOTA... SEVERE THUNDERSTORM WATCH NUMBER 387 HAS BEEN CANCELLED FOR PARTS OF SOUTH CENTRAL AND EASTERN SOUTH DAKOTA. HOWEVER SEVERE THUNDERSTORM WATCH NUMBER 390 REMAINS IN EFFECT FOR EXTREME SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOSWA UNTIL 4 AM CDT. WB
Special weather statement, Jun 10, 12:55 AM CDT, 1 hour 33 minutes before
SDZ038-039-052>054-100700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1255 AM CDT SUN JUN 10 2001 STRONG LOW PRESSURE ASSOCIATED WITH THE THUNDERSTORMS THAT MOVED THROUGH THE REGION EARLIER IS CAUSING CONTINUED STRONG NON- THUNDERSTORM WINDS...WITH GUSTS OF 40 TO 50 MPH. EVENTHOUGH THE SEVERE THUNDERSTORMS ARE NO LONGER IN THE REGION...YOU SHOULD REMAIN ALERT FOR VERY STRONG WIND GUSTS THROUGH 2 AM. WINDS WILL DIMINISH AS THE STORM SYSTEM MOVE EAST THROUGH THE OVERNIGHT HOURS.
Special weather statement, Jun 10, 1:40 AM CDT, 48 minutes before
SDZ040-055-056-061-062-066-067-MNZ071-072-097-098-IAZ001-100730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 140 AM CDT SUN JUN 10 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR SOUTHEAST SOUTH DAKOTA AND PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA... SEVERE THUNDERSTORM WATCH NUMBER 390 HAS BEEN CANCELLED FOR EXTREME SOUTHEAST SOUTH DAKOTA. ALSO FOR LINCOLN...LYON...PIPESTONE...MURRAY AND ROCK COUNTIES IN SOUTHWEST MINNESOTA AND LYON COUNTY IN NORTHWEST IOWA. WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:46 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 44 min |
| Jun 10, 12:46 AM CDT | Severe Thunderstorm Warning | FSD | Sioux | 44 min |
| Jun 10, 1:29 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 46 min |
| Jun 10, 1:33 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 27 min |
| Jun 10, 1:52 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee | 23 min |
| Jun 10, 1:57 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 33 min |
| Jun 10, 2:13 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.